Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 64, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 23, 2009, 6:58 PM CDT for Scotland County, Missouri. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2009, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 23, 2009, 8:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
County Scotland County, MO
The radar
The Des Moines radar (KDMX), 187 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:15 PM CDT | TSTM WND DMG | 3 Ne Bible Grove, MO | TREE BRANCHES BLOWN DOWN INTO POWER LINES AND CAUGHT ON FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 5:52 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 232358
SVRDVN
MOC199-240100-
/O.NEW.KDVN.SV.W.0064.090623T2358Z-090624T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 PM CDT TUE JUN 23 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTLAND COUNTY IN NORTHEAST MISSOURI...
* UNTIL 800 PM CDT.
* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM 14 MILES NORTH OF MEMPHIS TO 21 MILES WEST OF
MEMPHIS...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF
KEOSAUQUA TO 21 MILES WEST OF MEMPHIS...AND MOVING SOUTHEAST AT 35
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MEMPHIS AROUND 720 PM CDT...
6 MILES WEST OF GRANGER AROUND 725 PM CDT...
SOUTH GORIN AROUND 740 PM CDT...
RUTLEDGE AROUND 745 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
BRIEF TORNADOES ARE POSSIBLE IN ADDITION TO DESTRUCTIVE STRAIGHT-LINE
WINDS.
WITH A STRONG GUST FRONT AHEAD OF THE MAIN LINE OF STORMS...WIND
DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS. SEEK
SHELTER IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR EASTERN IOWA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST
IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4060 9236 4060 9195 4031 9196 4030 9235
4031 9236 4058 9237
TIME...MOT...LOC 2356Z 340DEG 26KT 4064 9218 4054 9255
$$
122 follow-up statements
000
WWUS53 KDVN 240041
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 PM CDT TUE JUN 23 2009
MOC199-240100-
/O.CON.KDVN.SV.W.0064.000000T0000Z-090624T0100Z/
SCOTLAND MO-
741 PM CDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SCOTLAND COUNTY...
AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM SOUTH GORIN TO BIBLE GROVE...OR ALONG A
LINE EXTENDING FROM 14 MILES SOUTHEAST OF MEMPHIS TO 13 MILES
SOUTHWEST OF MEMPHIS...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RUTLEDGE...SAND HILL AND SPILLMAN MOUND. IF YOU LIVE IN SOUTHERN
SCOTLAND COUNTY...TAKE SHELTER NOW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEAST IOWA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST
IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4060 9236 4060 9195 4031 9196 4030 9235
4031 9236 4058 9237
TIME...MOT...LOC 0039Z 355DEG 24KT 4033 9197 4031 9232
$$
12000
WWUS53 KDVN 240101
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
801 PM CDT TUE JUN 23 2009
MOC199-240108-
/O.EXP.KDVN.SV.W.0064.000000T0000Z-090624T0100Z/
SCOTLAND MO-
801 PM CDT TUE JUN 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND COUNTY WILL EXPIRE AT
800 PM CDT...
THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
MOVED SOUTH OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...OTHER SHOWERS AND STORMS FOLLOWING THE MAIN LINE WILL BE
STILL CAPABLE OF PRODUCING HEAVY RAINFALL AND WIND GUSTS TO 40 MPH
THROUGH 9 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEAST IOWA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST
IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4060 9236 4060 9195 4031 9196 4030 9235
4031 9236 4058 9237
TIME...MOT...LOC 0058Z 355DEG 24KT 4020 9196 4019 9231
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:15 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 23, 3:15 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT TUE JUN 23 2009
WEAK IMPULSE /RIDGE RIDER/ LIFTING E/NE THROUGH EASTERN SD WITH LINE
OF STRONG TO SEVERE STORMS EXTENDING NEAR I-35 CORRIDOR FROM SOUTH
CENTRAL MN THROUGH NORTH CENTRAL IA. EXTREME INSTABILITY EXISTS IN
ADVANCE OF LINE WITH AXIS OF SBCAPES OF 5000-7000 J/KG AND LI/S
-9 TO -13 ACROSS CENTRAL IA. DECENT SHEAR RIGHT WITH CONVECTION AND
ATTENDANT SHORTWAVE... WITH 0-1KM BULK SHEAR 20 KTS AND 0-6KM AT
30-40 KTS SUPPORTIVE OF SEVERE POTENTIAL. OUTSIDE OF THE
CONVECTION... VERY HOT AND HUMID CONDITIONS WITH LIGHT WINDS MAKING
FOR OPPRESSIVE AFTERNOON WITH HEAT INDICES WIDESPREAD GENERALLY IN
RANGE OF 100-110 DEGS. ..05..
&&
.SHORT TERM...TONIGHT AND WEDNESDAY...
WESTWARD RETROGRESSION OF HEAT DOME ALONG WITH SHORTWAVE ENERGY
TRAVERSING ACROSS NORTHERN CONUS WILL LEAD TO OVERALL FLATTENING OF
UPPER RIDGE... WHICH WILL PUT CWA IN CROSS HAIRS OF RING OF FIRE
WITH INCREASINGLY DIFFLUENT FLOW ALOFT SUPPORTIVE OF INCREASED
RISK OF CONVECTION IMPACTING CWA NEXT 24 HRS AND BEYOND. FIRST ROUND
WILL BE THIS EVE... AS NORTH CENTRAL IA LINE OF STRONG TO SEVERE
STORMS MOVES EAST THEN SOUTHEAST IN LINE WITH THE CORFIDI FORWARD
PROPAGATING VECTORS... AND ALONG EDGE OF MID LEVEL CAP... IMPACTING
AREAS MAINLY NORTH OF NEWTON IA TO WASHINGTON IA TO GALESBURG IL
LINE. WILL CONTINUE TO MONITOR CLOSELY FOR ORGANIZATION/COLD POOL
WHICH APPEARS TO BE UNDERWAY ATTIM THAT COULD BRING ENHANCED THREAT
OF STRAIGHT LINE WINDS/DAMAGE TO ESPECIALLY NORTHERN AREAS.
NON-LINEAR PROCESSES DOMINATE IN THIS SUMMERTIME ENVIRONMENT... WITH
NA MODEL QPF ESPECIALLY UNRELIABLE... AS EVIDENCE BY HANDLING OF
THIS AFTN CONVECTION. BUT MODELS NOT TOTALLY USELESS AND IN FACT
DOING WELL WHEN STRIPPED DOWN TO BARE ESSENTIALS OR LARGE SCALE
FORCING UTILIZING H5 HEIGHTS/VORTICITY AND H3 JET/DIVERGENCE. THE H3
DIVERGENCE FIELDS FROM 12Z NAM DOING EXCEPTIONALLY WELL PINPOINTING
ORGANIZED CONVECTION THIS AFTN. UTILIZING THIS AND ALSO H5 FIELDS...
IN ADDITION TO LOW LEVEL JET SUPPORTS ADDITIONAL CONVECTION WITH
POTENTIAL MCS DEVELOPING TNGT ACROSS PORTIONS OF NE NORTHWARD
INTO DAKTOAS AND PROPAGATING AND/OR DEVELOPING E/SE EVENTUALLY ACROSS
NORTHERN 1/2 TO 2/3RDS ON WED... WITH ATTENDANT THREAT OF SEVERE
WEATHER AND HEAVY RAIN. TIMING STILL IN QUESTION... SO WENT WITH
12 HOUR WX/POP GRID.
AS FAR AS HEAT ADVISORY... A LOT OF UNCERTAINTY EXISTS WITH TEMPS
AND MAKING CRITERIA ON WED DUE TO INCREASED RISK OF PCPN... AND
DEBRIS CLOUDINESS AT THE VERY LEAST. WILL THEREFORE LET THE ADVISORY
EXPIRE AT 02Z AND LET MID CREW RE-EVALUATE CONVECTIVE TRENDS
FOR POSSIBLE ISSUANCE. ..05..
.LONG TERM...
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH THE MAIN RIDGE CENTER
AMPLIFYING OVER THE EASTERN GRT BSN AND UP THE NW HIGH PLAINS THIS
PERIOD...FAVORABLE DIFFLUENT MID/UPPER NORTHWESTERLY LEVEL FLOW
PATTERN LAID OUT ACRS IA INTO IL WED NIGHT INTO THU TO DUMP/STEER
ANY STORM COMPLEX/MCS RIGHT THROUGH THE CWA WED NIGHT INTO THU
MORNING. OF COURSE MUCH WILL DEPEND ON WHAT LINGERS LOCALLY OUT OF
WED PAST 00Z...BUT SEVERAL MCS GENERATION TOOLS ON NORTHERN FRINGE
OF DEEP CONVECTIVE INDEX PLUME SUGGESTS MORE MCS DEVELOPMENT ALONG
THE SD/NE BORDER INTO NW IA/SW MN WEDNESDAY EVENING AND WITH THE
RESULTANT COMPLEX THEN PROPAGATING EAST-SOUTHEASTWARD ON IN A THTA-E
RICH ENVIRONMENT OVER MOST OF THE DVN CWA OVERNIGHT WED NIGHT INTO
THU MORNING. LLJ NOT ALL THAT EXTREME WITH 20-25 KT SOUTHWESTERLY
FEED AND CONVERGENCE ACRS THE AREA...BUT PW IN-FEED PROGGED AT 1.7 TO
2+ INCHES SUGGESTS YET ANOTHER HEAVY RAIN EVENT AND LIKE PREVIOUS
SHIFT STATED...PROBABLY AN EVENTUAL NEED FOR A FLASH FLOOD WATCH
FOR WED NIGHT INTO THU MORNING FOR MOST OF THE DVN CWA IF
EVENT SIGNALS PERSIST. LOW TO MID LEVEL SHEAR VALUES ARE RATHER
WEAK FOR SVR STORM GENERATION ON FCST SOUNDINGS WED EVENING...BUT
HIGH CAPES WOULD STILL SUPPORT A DAMAGING WIND THREAT ALONG WITH AN
ISOLATED WEAK TORNADO OR GUSTNADO TYPE PHENOMENA. BUT HEAVY RAIN AT
RATES OF 2+ INCHES AN HOUR WILL BE THE MAIN THREAT THIS PERIOD. 12Z
RUN MODELS THEN DIVERGE SOME ON LINGERENCE OF ANY CONVECTION OR
RE-FLARE UP DURING THE DAY ON THU BUT FOR NOW WILL WALK OUT ACTIVITY
AS THE DAY PROGRESSES TO THE SOUTH AND EAST. HIGH TEMPS THU OF
COURSE HIGHLY DEPENDANT ON TIMING OF DEBRIS CLEAR OUT AND MAY SIDE
WITH COOLER UPPER 80S ADVERTISED BY THE MET GUIDANCE AS OPPOSED TO
LOWER 90 MAV HIGH TEMPS IN MOST OF THE LOCAL AREA. BOTH SFC AND
UPPER RIDGE COMPLEX WILL THEN LOOK TO MIGRATE BACK EASTWARD AND EDGE
ACRS THE REGION FOR A FAIR WX LATE THU AND THU NIGHT PERIOD WITH
SOME FOG POTENTIAL BY EARLY FRI MORNING IN AREAS THAT CLEAR OUT OVER
RAIN SOAKED TERRAIN.
IN THE EXTENDED/FRI-TUE/...MEDIUM RANGE ENSEMBLES CONTINUE TO PUSH
RIDGE COMPLEX ACRS THE WESTERN GRT LKS ON FRI FOR A DRY DAY. EVEN
THOUGH THERE MAY BE SOMEWHAT LOWER DPTS AND WEAK MIXING UNDER THE
HIGH PRESSURE SYSTEM...STILL EXPECT TEMPS TO RECOVER TO AROUND 90
LOOKING AT CURRENTLY PROGGED THERMAL PROFILES WITH SEASONABLY
STRONG INSOLATION. MODELS THEN DIVERGE IN HANDLING THE NEXT DIGGING
NORTHERN STREAM WAVE ACRS THE GRT LKS WITH THE ECMWF CONTINUING TO
BE THE STRONGEST WITH THIS FEATURE FOR AN EXTENDED PERIOD OF
NORTHWEST FLOW AND COOLER TEMPS FOR THE SECOND HALF OF THE WEEKEND
AND INTO EARLY NEXT WEEK. THIS NOT BEFORE A FRONTAL SYSTEM USHERED
THROUGH THE AREA FOR THE NEXT ORGANIZED STORM CHANCE EITHER SAT OR
SAT NIGHT DEPENDING ON TIMING/PHASING ISSUES AND WILL MAINTAIN CHC
POPS FOR BOTH PERIODS. AM SOMEWHAT LEARY OF THE MAIN STORM TRACK
BEING ADVERTISED BY MOST OF THE MEDIUM RANGE MODELS SHUNTED SO FAR
SOUTH FOR THIS TIME OF YEAR ACRS KS TO MO AND UP THE OH RVR VALLEY
FOR SUNDAY THROUGH AT LEAST MONDAY NIGHT. BUT WILL KEEP GENERALLY
DRY THIS PERIOD WITH NEXT CHANCE OF RETURN FLOW PRECIP BY NEXT
TUESDAY. ..12..
&&
.AVIATION...
LINE OF TSRA OVER NORTH CENTRAL WILL MOVE EAST AND THEN SOUTHEAST AND
LIKELY TO IMPACT KCID AND KDBQ TERMINALS BETWEEN 22Z-02Z... AND
POSSIBLY KMLI AND KBRL TOWARD END OF WINDOW. STRONG GUSTY WINDS IN
EXCESS OF 40 KTS TO POSSIBLY 60 KTS WITH MVFR TO POSSIBLY IFR
CIGS/VSBYS COULD IMPACT KCID/KDBQ WITH THE LINE OF TSRA. ANOTHER
ROUND OF SHRA/TSRA POSSIBLE TO IMPACT TERMINALS LATE TNGT AND DURING
THE DAY ON WED. ..05..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&
05/12/05Hazardous weather outlook, Jun 23, 3:27 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 327 PM CDT TUE JUN 23 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241245- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 327 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH THE HUMID CONDITIONS TO SEND THE HEAT INDEX INTO THE DANGEROUS CATEGORY TODAY. THE HEAT INDEX IS EXPECTED TO BE IN THE 100 TO 115 RANGE THROUGH EARLY THIS EVENING. THUNDERSTORMS WILL MOVE ACROSS AREAS MAINLY WEST OF THE MISSISSIPPI RIVER AND NORTH OF HIGHWAY 34 LATE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS OF 60 TO 80 MPH. VERY HEAVY RAIN WILL ALSO OCCUR WITH THE STORMS... WHICH COULD CAUSE SOME FLASH FLOODING. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM COMPLEX WILL WEAKEN AND DISSIPATE ACROSS THE AREA ON WEDNESDAY. AT THIS TIME...THE STORMS ARE NOT EXPECTED TO BE SEVERE. THE COMBINATION OF HUMIDITY AND VERY WARM TEMPERATURES ON WEDNESDAY IS EXPECTED TO PRODUCE HEAT INDICES OF 95 TO 100. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...THE POTENTIAL EXISTS FOR A HEAVY TO VERY HEAVY RAIN EVENT IF THE STORMS CAN BECOME ORGANIZED. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF A COLD FRONT LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FOR PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 23, 6:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
623 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST SSE BIRMINGHAM 40.88N 91.95W
06/23/2009 E60 MPH VAN BUREN IA TRAINED SPOTTER
SMALL BRANCHES STARTING TO BREAK OFF.
&&
DLSLocal storm report, Jun 23, 6:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
633 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 1 SW RICHMOND 41.44N 91.71W
06/23/2009 E60 MPH WASHINGTON IA TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST AND SMALL BRANCHES DOWN.
DELAYED REPORT.
&&
12Special weather statement, Jun 23, 6:35 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 635 PM CDT TUE JUN 23 2009 IAZ054-066-ILZ001-002-007-009-240045- CARROLL IL-CLINTON IA-JACKSON IA-JO DAVIESS IL-STEPHENSON IL- WHITESIDE IL- 635 PM CDT TUE JUN 23 2009 ...PERIODS OF VERY STRONG WINDS WITH THUNDERSTORMS THROUGH 745 PM... STRONG GUSTY WINDS OF 30 TO 50 MPH WITH LOCALLY HIGHER GUSTS WILL BE POSSIBLE WITH THE LEADING EDGE GUST FRONT FROM A LINE OF THUNDERSTORMS AS THEY ARRIVE FROM THE NORTHWEST. STRONG WINDS OF 25 TO OVER 40 MPH WILL CONTINUE FOR 30 MINUTES OR MORE AFTER THE THUNDERSTORMS MOVE SOUTHEAST. INDIVIDUALS SHOULD PLAN FOR THESE HIGH WINDS BY SECURING ANY LOOSE ITEMS. MOTORISTS ARE URGED TO DRIVE WITH CAUTION WITH THESE WINDS. TORRENTIALLY HEAVY RAINS WITH RAINFALL RATES UP TO 1 INCH AN HOUR ARE ALSO POSSIBLE RESULTING IN MINOR PONDING OF WATER IN LOW LYING LOCATIONS. NICHOLS
Local storm report, Jun 23, 6:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG NEW LONDON 40.93N 91.41W
06/23/2009 HENRY IA LAW ENFORCEMENT
SIDING BLOWN FROM A HOUSE. TIME ESTIMATED.
&&
TS/LELocal storm report, Jun 23, 6:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG CEDAR RAPIDS 41.97N 91.67W
06/23/2009 LINN IA TRAINED SPOTTER
CONSIDERABLE TREE AND LIMB DAMAGE THROUGHOUT GREATER
CEDAR RAPIDS AREA. LARGE PORTIONS OF THE CITY WITHOUT
POWER.
&&
BILLNLocal storm report, Jun 23, 6:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG CEDAR RAPIDS 41.97N 91.67W
06/23/2009 LINN IA TRAINED SPOTTER
CONSIDERABLE TREE AND LIMB DAMAGE THROUGHOUT GREATER
CEDAR RAPIDS AREA. LARGE PORTIONS OF THE CITY WITHOUT
POWER.
&&
BILLNThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:48 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 72 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.